View More View Less
  • 1 Mansoura University Mathematics Department, Faculty of Science Mansoura 35516 Egypt
Restricted access

Purchase article

USD  $25.00

1 year subscription (Individual Only)

USD  $800.00

In this paper we study the behavior of the difference equation

\documentclass{aastex} \usepackage{amsbsy} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{bm} \usepackage{mathrsfs} \usepackage{pifont} \usepackage{stmaryrd} \usepackage{textcomp} \usepackage{upgreek} \usepackage{portland,xspace} \usepackage{amsmath,amsxtra} \usepackage{bbm} \pagestyle{empty} \DeclareMathSizes{10}{9}{7}{6} \begin{document} $$x_{n + 1} = ax_{n - 2} + \frac{{bx_n x_{n - 2} }}{{cx_n + dx_{n - 3} }},n = 0,1,...$$ \end{document}
where the initial conditions x−3 , x−2 , x−1 , x0 are arbitrary positive real numbers and a, b, c, d are positive constants. Also, we give the solution of some special cases of this equation.

  • Agarwal, R. P. and Popenda, J. , Periodic solutions of first order linear difference equations, Math. Comput. Modelling , 22 (1995), no. 1, 11–19. MR 96e :39001

    Popenda J. , 'Periodic solutions of first order linear difference equations ' (1995 ) 22 Math. Comput. Modelling : 11 -19.

    • Search Google Scholar
  • Amleh, A. M., Kirk, V. and Ladas, G. , On the dynamics of x n +1 = a + bx n −1 / A + Bx n −2 , Math. Sci. Res. Hot-Line , 5 (2001), no. 7, 1–15. MR 2003f :39054

    Ladas G. , 'On the dynamics of xn+1 = a+bxn−1/A+Bxn−2 ' (2001 ) 5 Math. Sci. Res. Hot-Line : 1 -15.

    • Search Google Scholar
  • Camouzis, E. and Ladas, G. , The rational recursive sequence x n +1 = bx n 2 /1+ x n −1 2 , Computers & Mathematics with Applications , 28 (1994), 37–43.

    Ladas G. , 'The rational recursive sequence xn+1 = bxn2/1+xn−12 ' (1994 ) 28 Computers & Mathematics with Applications : 37 -43.

    • Search Google Scholar
  • Camouzis, E., Ladas, G. and Voulov, H. D. , On the dynamics of x n +1 = α + γx n −1 + δx n −2 / A + x n −2 , J. Differ Equations Appl. , 9 (2003), no. 8, 731–738. MR 2004e :39005

    Voulov H. D. , 'On the dynamics of xn+1 = α+γxn−1+δxn−2/A+xn−2 ' (2003 ) 9 J. Differ Equations Appl. : 731 -738.

    • Search Google Scholar
  • Cinar, C. , On the positive solutions of the difference equation x n +1 = ax n −1 /1+ bx n x n −1 , Appl. Math. Comp. , 156 (2004), no. 2, 587–590. MR 2005d :39092

    Cinar C. , 'On the positive solutions of the difference equation xn+1 = axn−1/1+bxnxn−1 ' (2004 ) 156 Appl. Math. Comp. : 587 -590.

    • Search Google Scholar
  • Cinar, C. , On the positive solutions of the difference equation x n +1 = x n −1 /−1+ ax n x n −1 , Appl. Math. Comp. , 158 (2004), no. 3, 809–812. MR 2095705

    Cinar C. , 'On the positive solutions of the difference equation xn+1 = xn−1/−1+axnxn−1 ' (2004 ) 158 Appl. Math. Comp. : 809 -812.

    • Search Google Scholar
  • Elabbasy, E. M., El-Metwally, H. and Elsayed, E. M. , Global attractivity and periodic character of a fractional difference equation of order three, Yokohama Math. J. , Vol. 53 (2007), no. 2, 89–100. MR 2008a :39008

    Elsayed E. M. , 'Global attractivity and periodic character of a fractional difference equation of order three ' (2007 ) 53 Yokohama Math. J. : 89 -100.

    • Search Google Scholar
  • Elabbasy, E. M., El-Metwally, H. and Elsayed, E. M. , On the difference equation x n +1 = ax nbx n / cx ndx n −1 , Advances in Difference Equations , Vol. 2006 (2006), Article ID 82579, 1–10. MR 2007f :39014

    Elsayed E. M. , 'On the difference equation xn+1 = axn−bxn/cxn−dxn−1 ' (2006 ) 2006 Advances in Difference Equations : 1 -10.

    • Search Google Scholar
  • Elabbasy, E. M., El-Metwally, H. and Elsayed, E. M. , On the difference equations x n +1 = ax nk / β + γ Π i =0 k x ni , J. Conc. Appl. Math. , 5 (2007), no. 2, 101–113. MR 2008b :39011

    Elsayed E. M. , 'On the difference equations xn+1 = axn−k/β+γΠi=0kxn−i ' (2007 ) 5 J. Conc. Appl. Math. : 101 -113.

    • Search Google Scholar
  • Elabbasy, E. M., El-Metwally, H. and Elsayed, E. M. , On the periodic nature of some max-type difference equations, International Journal of Mathematics and Mathematical Sciences , Vol. 2005 (2005), no. 14, 2227–2239. MR 2006f :39006

    Elsayed E. M. , 'On the periodic nature of some max-type difference equations ' (2005 ) 2005 International Journal of Mathematics and Mathematical Sciences : 2227 -2239.

    • Search Google Scholar
  • Elabbasy, E. M., El-Metwally, H. and Elsayed, E. M. , Qualitative behavior of higher order difference equation, Soochow Journal of Mathematics , Vol. 33 (2007), no. 4, 861–873. MR 2009a :39004

    Elsayed E. M. , 'Qualitative behavior of higher order difference equation ' (2007 ) 33 Soochow Journal of Mathematics : 861 -873.

    • Search Google Scholar
  • El-Metwally, H., Grove, E. A., Ladas, G. and McGrath , On the difference equation y n +1 = y n −(2 k +1) + p / y n −(2 k +1) + qy n −2 l , Proceedings of the 6th ICDE, Taylor and Francis , London, 2004. MR 2005f :39032

  • El-Metwally, H., Grove, E. A., Ladas, G. and Voulov, H. D. , On the global attractivity and the periodic character of some difference equations, J. Differ. Equations Appl. , 7 (2001), no. 6, 1–14. MR 2003e :39006

    Voulov H. D. , 'On the global attractivity and the periodic character of some difference equations ' (2001 ) 7 J. Differ. Equations Appl. : 1 -14.

    • Search Google Scholar
  • R. Karatas, C. Cinar and D. Simsek , On positive solutions of the difference equation x n +1 = x n −5 /1+ x n −2 x n −5 , Int. J. Contemp. Math. Sci. , Vol. 1 (2006), no. 9–12, 495–500. MR 2287595

    Simsek D. , 'On positive solutions of the difference equation xn+1 = xn−5/1+xn−2xn−5 ' (2006 ) 1 Int. J. Contemp. Math. Sci. : 495 -500.

    • Search Google Scholar
  • Kocic, V. L. and Ladas, G. , Global Behavior of Nonlinear Difference Equations of Higher Order with Applications , Kluwer Academic Publishers, Dordrecht, 1993. MR 94k :39005

    Ladas G. , '', in Global Behavior of Nonlinear Difference Equations of Higher Order with Applications , (1993 ) -.

    • Search Google Scholar
  • Kulenovic, M. R. S. and Ladas, G. , Dynamics of Second Order Rational Difference Equations with Open Problems and Conjectures , Chapman & Hall / CRC Press, 2002. MR 2004c :39001

  • Kulenovic, M. R. S., Ladas, G. and Sizer, W. , On the recursive sequence x n +1 = αx n + βx n −1 / γx n + δx n −1 , Math. Sci. Res. Hot-Line , 2 (1998), no. 5, 1–16. MR 99g :39008

    Sizer W. , 'On the recursive sequence xn+1 = αxn+βxn−1/γxn+δxn−1 ' (1998 ) 2 Math. Sci. Res. Hot-Line : 1 -16.

    • Search Google Scholar
  • Patula, W. T. and Voulov, H. D. , On the oscillation and periodic character of a third order rational difference equation, Proc. Am. Math. Soc. , 131 (2002), no. 3, 905–909. MR 2003j :39008

    Voulov H. D. , 'On the oscillation and periodic character of a third order rational difference equation ' (2002 ) 131 Proc. Am. Math. Soc. : 905 -909.

    • Search Google Scholar
  • Sedaghat, H. , Nonlinear Difference Equations, Theory with Applications to Social Science Models , Kluwer Academic Publishers, Dordrect, 2003. MR 2004f :39001

    Sedaghat H. , '', in Nonlinear Difference Equations, Theory with Applications to Social Science Models , (2003 ) -.

    • Search Google Scholar
  • Stevic, S. , A global convergence result with applications to periodic solutions, Indian J. Pure Appl. Math. , 33 (2002), no. 1, 45–53. MR 2002k :39003

    Stevic S. , 'A global convergence result with applications to periodic solutions ' (2002 ) 33 Indian J. Pure Appl. Math. : 45 -53.

    • Search Google Scholar
  • Stevic, S. , Behavior of the positive solutions of the generalized Beddington-Holt equation, Panamer. Math. J. , 10 (2000), no. 4, 77–85. MR 2001k :39029

    Stevic S. , 'Behavior of the positive solutions of the generalized Beddington-Holt equation ' (2000 ) 10 Panamer. Math. J. : 77 -85.

    • Search Google Scholar
  • Stevic, S. , On the recursive sequence x n +1 = x n −1 / g ( x n ), Taiwanese J. Math. , 6 (2002), no. 3, 405–414. MR 2003h :39011

    Stevic S. , 'On the recursive sequence xn+1 = xn−1/g(xn) ' (2002 ) 6 Taiwanese J. Math. : 405 -414.

    • Search Google Scholar
  • Yan, X. and Li, W. , Global attractivity in the recursive sequence x n +1 = αβx n / γx n −1 , Appl. Math. Comp. , 138 (2003), no. 2–3, 415–423. MR 2004a :39027

    Li W. , 'Global attractivity in the recursive sequence xn+1 = α−βxn/γ−xn−1 ' (2003 ) 138 Appl. Math. Comp. : 415 -423.

    • Search Google Scholar
  • Yang, X., Su, W., Chen, B., Megson, G. M. and Evans, D. J. , On the recursive sequence x n +1 = ax n −1 + bx n −2 / c + dx n −1 x n −2 , Appl. Math. Comp. , 162 (2005), no. 3, 1485–1497. MR 2005k :39019

    Evans D. J. , 'On the recursive sequence xn+1 = axn−1+bxn−2/c+dxn−1xn−2 ' (2005 ) 162 Appl. Math. Comp. : 1485 -1497.

    • Search Google Scholar
  • Yang, X. , On the global asymptotic stability of the difference equation x n +1 = x n −1 x n −2 + x n −3 + a / x n −1 + x n −2 x n −3 + a , Appl. Math. Comp. , 171 (2005), no. 2, 857–861. MR 2199673

    Yang X. , 'On the global asymptotic stability of the difference equation xn+1 = xn−1xn−2+xn−3+a/xn−1+xn−2xn−3+a ' (2005 ) 171 Appl. Math. Comp. : 857 -861.

    • Search Google Scholar
  • Zhang, B. G., Tian, C. J. and Wong, P. J. , Global attractivity of difference equations with variable delay, Dynam. Contin. Discrete Impuls. Systems , 6 (1999), no. 3, 307–317. MR 2000i 39012

    Wong P. J. , 'Global attractivity of difference equations with variable delay ' (1999 ) 6 Dynam. Contin. Discrete Impuls. Systems : 307 -317.

    • Search Google Scholar
  • Zhang, D. C., Shi, B. and Gai, J. , A rational recursive sequence, Comp. Math. Appl. , 41 (2001), no. 3–4, 301–306. MR 2002e :39060

    Gai J. , 'A rational recursive sequence ' (2001 ) 41 Comp. Math. Appl. : 301 -306.